Learn how you can stall the development of full-blown Multiple Myeloma with evidence-based nutritional and supplementation therapies.
Click the orange button to the right to learn more.
MGUS patients are more likely to develop more severe PN during treatment with certain drugs used to treat MM (e.g. bortezomib and thalidomide)
Hi David- I was diagnosed with Monoclonal Gammopathy of Undetermined Significance (MGUS) last year.
I had then no BENCE JONES PROTEIN, but 180 mg protein in 24 h urine, 8% plasmocytosis on bone biopsy, kappa light chains were 94-115, (which still remained the same this year 3 months ago, lambda around 15 (normal) FLC ratio 6.6-7.4 on different occasions.
I have numbness, tingling, pins & needles in feet, legs, now in hands too. I am a concert pianist and an MD graduate. My Hematologist wants to treat me like a Multiple Myeloma, I had creatinine at 1.12 and eGFR at 49,
In a more recent blood test creatinine came down to 0.76 and eGFR 78, it means it improved without any treatment, but my legs and hands are still tingling.
I also have a cervical spinal stenosis, so differential diagnosis was a question for cause for neural involvement.
I am living in ISRAEL. I bought CBD oil 20% with a good reliable company which imports the cannabis from abroad, and want to give it a try, also I intend to use curcumin and lipoic acid etc. as well as other supplements that you write about.
I normally purchase my supplements on IHERB, or on SWANSON’s,I am familliar with them, because I also studied quite a lot in naturopathy.
My question is–since I have been diagnosed with MGUS, and I have not even been diagnosed with smoldering multiple myeloma (SMM) yet, and since I read in your posts that CBD as well as all the supplements and anti-infiammatory supplements. Your type of a diet, etc. may treat prevent myeloma from developing to a full blown MM, or even cause apoptosis to whatever it is there already.
Could I treat my condition with CBD oil, supplements and diet alone, avoiding conventional treatments?
The Hematologist want to treat me with Lenalidomide+ dexametasone + even Daratumumab and she said she needs to biopsy my surral nerve, because otherwise, if not ‘’PROVED” that the paraproteins are settling and attaching my nerves, the insurance will not pay my treatment which is highly expensive.
I found out that the Lenalidomide (Revlimid) by itself may cause peripheral neuropathy, which is the reason for me seeking a doctor in the first place…so what is the use of it,…It is causing the very thing that I want to treat…I am now 73 years young and want still to give concerts, record professionally. I have a vast repertory- especially J.S.BACH and I would appreciate very much your opinion on what to do.
THANK SO MUCH IN ADVANCE. Nina
I believe you are asking two basic questions below. I cannot speak to any cost/expense issues.
Further, Peripheral neuropathy (PN) is a common symptom of MGUS. As the study below explains, chemotherapy could cause your PN to become more severe.
As for your first question, two related but separate issues.
First, MGUS is not cancer. At this stage, in my opinion, chemotherapy could cause more problems that it will solve. Conventional chemotherapy treatment may well hinder your stated goal of playing the piano, recording, etc.
Secondly, yes, according to research, non-conventional therapies such as CBD oil, curcumin, antiangiogenic foods, etc. may manage your MGUS for years. These evidence-based, non-toxic therapies may give you the quality-of-life you would like without the risk of side effects caused by chemotherapy.
You can always choose to treat your monoclonal proteins if you progress to SMM or full MM. MGUS is not SMM or MM.
Peripheral Neuropathy Is an Under-Recognized Feature of Monoclonal Gammopathy of Undetermined Significance:
“Monoclonal gammopathy of undetermined significance (MGUS) is the precursor state of multiple myeloma (MM) and related disorders with a prevalence of 4.2%.
Peripheral neuropathy (PN) is a reported complication of MGUS and 20% of newly diagnosed MM patients present with PN. These MM patients are more likely to develop more severe PN during treatment with certain drugs used to treat MM (e.g. bortezomib and thalidomide)…”
Results: At enrollment, 7/19 patients (3 in group A, 4 in group B) had neurophysiologic signs of neuropathy secondary to previous chemotherapy, in 2 of them subclinical. Neurophysiologic evidence of sensory axonal neuropathy occurred in 4/8 patients at 2 years follow-up (group A) and in 3/11 patients at 5 years follow-up (group B). Dorsal sural nerve sensory action potential amplitude was the earliest neurophysiologic abnormality. No relevant (≥4) clinical changes were found in TNSc score. Hematologic overall response was 62% in group A and 100% in group B. No correlation was found between lenalidomide cumulative dose and neuropathy or between neuropathy and hematologic response.
Conclusions: In our study, up to 50% of myeloma patients on long-term lenalidomide therapy developed sensory axonal neuropathy. Reduced dorsal sural nerve sensory action potential amplitude was the first neurophysiologic alteration. Neuropathy was usually subclinical or mild, however. Neurotoxicity was independent of lenalidomide cumulative dose and hematologic response…”